My fiance and I developed a debilitating addiction to opiates...after almost 3 years, we made the decision to enroll in a methadone maintenance program. Now, almost a year later, our life is structured....we are very thankful to be free of opiates, now we want to be free of methadone. Since August 2007, we have been slowly detoxing from 110 mg., we are down to 44 mg., our last dose will be March 6...not too long. We are both so excited (and, of course a little scared). I have become somewhat obsessed , spending countless hours researching methadone, withdrawals from methadone, health risks associated, side effects, etc. Much of the info available regarding this medication is very pro-methadone, usually by people profiting from this billion-dollar industry. Upon enrolling in the program, we were advised methadone is safe regardless of the length of time you take it, effects are the same whether it is taken for 1 month or 10 years. ???? Common sense disagrees there. While we are thankful this was an option for us, we are not advocates of this supposedly safe drug. We made the decision to take methadone for less than 1 year, when we mentioned to our counselor we were going to begin a slow detox...he disagreed wholeheartedly. However, if you are in a clinic waiting for the dr. to advise you when to detox, you will remain on methadone forever. The government has to love methadone, it contains addicts, knows their daily whereabouts, profits a billion a year and forgets the treatment - hands out the methadone, Certainly there are some exceptions to the rule, but for the most part this seems to be the norm.
Sorry for going on and on...look forward to speaking with those out there able to relate.
In light and love -
Hello! Let me start by saying that it's great that u are trying to get off the opiates. My fiance' and I have been on methadone for 2yrs.(Yeah, we're addicted and trying to get off them.) I don't understand why these so called "doctors" would put someone who is trying to get off opiates or any drug for that matter on methadone. Why sub. one drug for another? I mean don't get me wrong I'm on your side and know what you're going through.I hate when doctors do that! By no means am I a doc, but it's common sense. I know weaning off is doing it for us- I've tryed to go CT but it was a living nightmare. Anyway I think it's great ur trying to get off the opiates, just know you are not alone - I'm going through a similar situation. Maybe we can keep each other posted? Looking forward to hearing from u keep up the good work! :)
I to am still, & I use the term still detoxing off of methadone as it has been a long journey, I started going to a methadone clinic only out of sheer fear of withdrawal from oxycodone, it was the wrong choice for me, but theirs not anything I can do about it now, so regardless of that, I have gone from 95 mgs down to 12, yipi! I am beyond happy, & it is my happiness that is carrying me thru this, as creeping from 95 down to 20 was just fine, in fact I never even noticed a thing, that was up untill I got below 20, & actually its still not that bad, but you will notice a change in your energy level, its to be expected, honestly Im at such a low dose now that when I do take my methadone its almost like drinking water & it feels like it has no effect, as I feel the same in the morning as I do in the evenings, its weird? But I must point out that you mentioned that you & your fiance are currently at 44mgs & shall be done with the program & methadone by march? I could be wrong but Im at 12mgs & I wont be done till April, as my clinic can only take a client down 4mgs every two weeks, & I started my taper with no interuptions last June, it just strikes me as a little fast, as everyone knows getting off methadone is a long drawn out process, & it doesnt end once your off methadone, as it can take a few months for the body to adjust. Also Im thinking of stopping my taper at 4mgs, I,ve heard of people tapering to 1mg but geez, to me it seems what difference is 4mgs or 1? I wish you both lots of luck, & this is a great place to be for support, I have gotton nothing but wellwishers & applause from this site. Lots of Luck Penelope
that sounds like an awful fast taper hun, and because you have been on it a year, you will suffer withdrawal. I guess you know that. the withdrawal from Methadone can be far worse than any opiate you were taking, and may last for some time. Not trying to be the bearer of bad news, just want you to get the facts.
I congratulate you for wanting to be off, but please be careful that you are in a hurry. The withdrawal could throw you into a state where to will take more drugs to counteract that. I would see you both on that vicious merry-go-round.
And please get yourselves into some aftercare programs. You will need the help. GL
My husband and I were on methadone for over ten years..For many reasons being scaired of using was the tol one wer stayed so long....EveEveryone is different..everyone metabolizes differently...I am happy to say that mental plays 99% time in coming off..I suggest a slow detox..The only thing that was a pain was sleeping at night but our clinic doctor prescribed something non narcotic that worked wonders...We are drug and methadone free for 4yrs .... now and it's wonderful...it doesn't matter how long your on it..meth stays on your system for such a long period after..Meth also takes the calcium o out our body..taking asupplement is a good idea long after...but keep up the hard work...it is worth it and can be done when the time is right..don't let anyone tell you it's time..mm world when used the right way..it took years to develop your addiction so a speedy detox if not possible for long term success..unfort people judge you bec they are not educated..I had my son on the program and had no issues at all..he was not addicted to methsdone
I'm 45 years old and I have been on methadone for three years, when I asked to be tapered off 160mg they got me down to 50mg and told me that I needed to continue the program longer. I was pissed. So I singed AMA. And they began my detox I asked them not to tell me when my dose is changing, so in two months I was taken down to five mg. And told I was done. I am in so much pain I can't eat,sleep.it's been two days how long do I have to suffer
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.